Hail, Comal
- When
- April 5, 8:30 PM CST to 8:40 PM CST
- Where
- Comal County, 4 mi NW of New Braunfels
- Measured
- 0.88 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 29.733, -98.183
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 5, 7:39 PM CST, 51 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 839 PM CDT TUE APR 5 2005 .UPDATE... HAVE UPDATED TEXT AND GRIDS FOR SEVERE TSTM WATCH #127 EFFECTIVE UNTIL 4 AM WEDNESDAY MORNING. LINE OF STRONG TO SEVERE TSTMS ALONG THE DRYLINE PRODUCING LARGE/DAMAGING HAIL AS THEY MOVE EASTWARD. && .PREV DISCUSSION... /ISSUED 722 PM CDT TUE APR 5 2005/ UPDATE... SHOWERS AND THUNDERSTORMS ARE BACKBUILDING SOUTHWESTWARD INTO BURNET COUNTY ALONG THE DRY-LINE. LINE OF STORMS IS MOVING ESE AND WILL IMPACT BURNET...WILLIAMSON...TRAVIS...LEE...AND BASTROP COUNTIES OVER THE NEXT FEW HOURS. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL BEING THE PRIMARY THREAT. GRIDS AND TEXT PRODUCTS UPDATED. PREV DISCUSSION... /ISSUED 300 PM CDT TUE APR 5 2005/ DISCUSSION... SATELLITE LOOPS SHOW UPPER LEVEL LOW OVER WESTERN OKLAHOMA AND THE TEXAS PANHANDLE MOVING EAST. THUNDERSTORM DEVELOPMENT IS IN THE VICINITY OF THE LOW AND IS DEVELOPING SOUTHWARD INTO NORTH CENTRAL TEXAS. SURFACE ANALYSIS SHOWS DRYLINE OVER CENTRAL TEXAS HAS MOVED EAST INTO THE WESTERN COUNTIES OF SOUTH CENTRAL TEXAS. DEW-POINT OVER THE WESTERN COUNTIES HAVE FALLEN INTO THE 40S AND WINDS HAVE SHIFTED AROUND TO THE WEST. THIS DRY CONDITION HAS RESULTED IN THE CONTINUATION OF THE RED FLAG WARNING THIS LATE AFTERNOON INTO THE EARLY EVENING HOURS FOR THE COUNTIES ALONG THE RIO GRANDE RIVER AND WESTERN COUNTIES OF THE HILL COUNTRY. LATEST MODEL GUIDANCE CONTINUES WITH LAST NIGHTS SOLUTION OF MOVING THE CLOSED LOW ACROSS THE SOUTHERN PLAINS TODAY AND TONIGHT WITH A TRAILING FRONTAL BOUNDARY TO THE SOUTHWEST AND THIS BOUNDARY DRIVING ACROSS SOUTH CENTRAL TEXAS TONIGHT. HIGH PRESSURE IS PROGGED TO MOVE SOUTHEAST FROM THE PACIFIC NORTHWEST TOWARDS THE SOUTHERN PLAINS AND THIS FEATURE WILL GIVE SOUTH CENTRAL TEXAS COOL DRY WEATHER THROUGH THE REMAINING OF THE WORKWEEK. TOWARDS THIS WEEKEND...ANOTHER SYSTEM WILL MOVE ONSHORE IN THE PACIFIC NORTHWEST AND IS EXPECTED TO MOVE SOUTHEAST ACROSS THE SOUTHERN PLAINS PROVIDING THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS TEXAS LATE SATURDAY INTO SUNDAY AND MONDAY. AIRMASS OF SOUTH CENTRAL TEXAS REMAINS UNDER THE INFLUENCE OF THE GULF FOR THIS LATE AFTERNOON....WITH A BUILDING RIDGE TO THE NORTHWEST AND NORTHWEST WINDS DEVELOPING OVERNIGHT...TEMPERATURES WILL MODERATE WITH MORNING LOWS FALLING INTO THE 50S AND AFTERNOON HIGHS CONTINUING IN THE 70S INTO THE LOWER 80S. EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 13/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 734 PM CDT TUE APR 5 2005 TXZ171>173-183>194-202>209-217>225-228-061100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 734 PM CDT TUE APR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... A COLD FRONT AND DRYLINE WILL GENERATE SCATTERED THUNDERSTORMS ACROSS NORTHEASTERN PORTIONS OF SOUTH CENTRAL TEXAS THIS EVENING. SOME OF THE STORMS COULD BE SEVERE ALONG AND NORTH OF A LINE FROM LAKE BUCHANAN TO AUSTIN TO BASTROP TO GIDDINGS. LARGE HAIL IS THE PRIMARY THREAT. ELSEWHERE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... CHANCES FOR THUNDERSTORMS WILL BE ON THE INCREASE LATE THIS WEEKEND INTO MONDAY AS A POTENT STORM SYSTEM TAKES SHAPE OVER NEW MEXICO. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
743 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL 3 NW BRIGGS 30.90N 97.95W
04/05/2005 0.88 INCH BURNET TX BROADCAST MEDIA
0736 PM HAIL 6 W BERTRAM 30.74N 98.16W
04/05/2005 0.88 INCH BURNET TX LAW ENFORCEMENT
0742 PM HAIL 3 N BERTRAM 30.79N 98.06W
04/05/2005 1.00 INCH BURNET TX AIRPLANE PILOT
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
829 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 12 NE BERTRAM 30.87N 97.91W
04/05/2005 1.75 INCH BURNET TX LAW ENFORCEMENT
GOLFBALL HAIL AT MAHOMET
0818 PM HAIL 2 N JARRELL 30.85N 97.60W
04/05/2005 2.75 INCH WILLIAMSON TX UNKNOWN
REPORTED THROUGH NWS FORT WORTH
0715 PM HAIL GEORGETOWN 30.65N 97.69W
04/05/2005 0.75 INCH WILLIAMSON TX PUBLIC
0736 PM HAIL 1 WNW BRIGGS 30.87N 97.93W
04/05/2005 1.75 INCH BURNET TX PUBLIC
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
829 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 12 NE BERTRAM 30.87N 97.91W
04/05/2005 1.75 INCH BURNET TX LAW ENFORCEMENT
GOLFBALL HAIL AT MAHOMET
0818 PM HAIL 2 N JARRELL 30.85N 97.60W
04/05/2005 2.75 INCH WILLIAMSON TX UNKNOWN
REPORTED THROUGH NWS FORT WORTH
0815 PM HAIL GEORGETOWN 30.65N 97.69W
04/05/2005 0.75 INCH WILLIAMSON TX PUBLIC
0736 PM HAIL 1 WNW BRIGGS 30.87N 97.93W
04/05/2005 1.75 INCH BURNET TX PUBLIC
&&
JBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 850 PM CDT TUE APR 5 2005 TXZ189-190-060220- BLANCO-KENDALL- 850 PM CDT TUE APR 5 2005 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR BLANCO AND KENDALL COUNTIES... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR BLANCO AND KENDALL COUNTIES. THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE COUNTIES AND ADDITIONAL SEVERE WEATHER IS NOT EXPECTED FOR THE REMAINDER OF TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
922 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL AUSTIN 30.31N 97.75W
04/05/2005 1.00 INCH TRAVIS TX TRAINED SPOTTER
SOUTH AUSTIN
0855 PM HAIL 8 SSE AUSTIN 30.20N 97.70W
04/05/2005 1.00 INCH TRAVIS TX CO-OP OBSERVER
&&
JBThe Austin/San Antonio radar (KEWX), 15 km away, was scanning. The volume nearest the first event began at 02:32 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445326, 5445327, 5445328, 5445329.